Posted by: Emma | 2008-12-05


I have been on Remeron for 3 weeks now and I feel I am doing well so far. Can Remeron be taken long term for depression and anxiety? Weight gain is the main side effect.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Yes it can ; and ANY antidepressant, taken for any real Depression, should be taken for at least 6 to 9 months, and only stopped onn the advice of the prrscribing shrink, and perhaps with a gradual reduction as advised, rather than a suddetn stoppage. Weight gain is possible, but not compulsory, and slightly upping your exercise and watching your diet, may make that a non-problem

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Emma | 2008-12-08

Hi Kay,

Yes I am feeling good on Remeron. I have put on 1kg in 3 weeks, this in addition to middle age spread...... I tried a few other ADs before this. So now it seems I will be fat but happy!! The thing is I was eating a lot before Remeron as I thought I had low blood sugar (I oftern had the shakes). Meanwhile it was extreme anxeity that was causing this effect! Anyhow I am seeing the shrink on Wednesday and I will mention the weight gain.....
Thanks for your feedback.

Reply to Emma
Posted by: Kay in Gtown | 2008-12-06

I found Remeron a great anti-depressant (was taking it in conjunction with Efexor) - but I did put on lots of weight with it. So if you see the kilo' s starting to pile on, try not to eat and eat, which is what I did... eat, I mean. :)

Reply to Kay in Gtown

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.